Jump to content

Photo

Isotretinoin And Jaundice?

isotretinoin accutane side effects jaundice roaccutance liver problems worried yellow eyes

4 replies to this topic

#1 conabb

conabb

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 05-August 13

Posted 05 September 2013 - 02:35 PM

I was on 30mg of isotretinoin daily for one month, then a week and a half ago doubled my dose to 60mg a day. In my first month i had the standard nose bleeds, dry skin, aches, etc but recently ive been extremely fatigued and just noticed the bottom of my eyeballs going yellow, i thought i was seeing things till my dad noticed too. i am wondering could this be jaundice or a problem with my liver as im reading mixed articles on the internet saying its i) poisonous to the liver or ii)a myth that it can effect the liver. Its worrying and dont know what to do :( 



#2 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 05 September 2013 - 04:29 PM

I was on 30mg of isotretinoin daily for one month, then a week and a half ago doubled my dose to 60mg a day. In my first month i had the standard nose bleeds, dry skin, aches, etc but recently ive been extremely fatigued and just noticed the bottom of my eyeballs going yellow, i thought i was seeing things till my dad noticed too. i am wondering could this be jaundice or a problem with my liver as im reading mixed articles on the internet saying its i) poisonous to the liver or ii)a myth that it can effect the liver. Its worrying and dont know what to do sad.png

Hey there,

 

Not to worry, this is a common side effect and can easily be remedied with some good eye drops, I personally use 'redness and eye irritation relief' by murine.  Also stay well rested and hydrated obviously.  I personally have had this with all my isotretinoin treatments, currently on my 4th course over 10 year period - drops work great.

 

If you are overly worried then contact your derm for peace of mind.

 

All the best

Rob



#3 conabb

conabb

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 05-August 13

Posted 05 September 2013 - 05:48 PM

I was on 30mg of isotretinoin daily for one month, then a week and a half ago doubled my dose to 60mg a day. In my first month i had the standard nose bleeds, dry skin, aches, etc but recently ive been extremely fatigued and just noticed the bottom of my eyeballs going yellow, i thought i was seeing things till my dad noticed too. i am wondering could this be jaundice or a problem with my liver as im reading mixed articles on the internet saying its i) poisonous to the liver or ii)a myth that it can effect the liver. Its worrying and dont know what to do sad.png

Hey there,

 

Not to worry, this is a common side effect and can easily be remedied with some good eye drops, I personally use 'redness and eye irritation relief' by murine.  Also stay well rested and hydrated obviously.  I personally have had this with all my isotretinoin treatments, currently on my 4th course over 10 year period - drops work great.

 

If you are overly worried then contact your derm for peace of mind.

 

All the best

Rob

thanks a lot, i was worried and this has helped il go get some eye drops as soon as possible, thanks again 



#4 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 05 September 2013 - 06:01 PM

If you actually have jaundice (yellowish pigmentation of the skin) that is serious and you should tell your Dermatologist ASAP.



#5 Samcro

Samcro

    RobMeredith1983 on FB :)

  • Members
  • Posts & Likes
    Posts: 54
    Blog Entries: 1
    Likes: 5
About Me
  • Gender:Male
  • Location:Wales, UK
  • Joined: 28-March 13

Posted 06 September 2013 - 02:24 AM

 

I was on 30mg of isotretinoin daily for one month, then a week and a half ago doubled my dose to 60mg a day. In my first month i had the standard nose bleeds, dry skin, aches, etc but recently ive been extremely fatigued and just noticed the bottom of my eyeballs going yellow, i thought i was seeing things till my dad noticed too. i am wondering could this be jaundice or a problem with my liver as im reading mixed articles on the internet saying its i) poisonous to the liver or ii)a myth that it can effect the liver. Its worrying and dont know what to do sad.png

Hey there,

 

Not to worry, this is a common side effect and can easily be remedied with some good eye drops, I personally use 'redness and eye irritation relief' by murine.  Also stay well rested and hydrated obviously.  I personally have had this with all my isotretinoin treatments, currently on my 4th course over 10 year period - drops work great.

 

If you are overly worried then contact your derm for peace of mind.

 

All the best

Rob

thanks a lot, i was worried and this has helped il go get some eye drops as soon as possible, thanks again 

 

No problem,

 

If it does begin to affect your vision, despite the drops, simply come off the meds for a few days and then resume when you feel you're back to normal.  Happened to me dozens of times; it doesn't affect the success of your treatment, merely extends it if you come off for a few days.  I also recently had an optician appointment and have perfect 20/20 vision despite over 10 years of isotretinoin, so don't fret.

 

As Biggs says above though, if you're skin is turning noticably yellow too then yes, go to your doctor asap.

 

Regards

Rob






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users